Alert archive / Puerto Rico / Rip Current Statements in 2019
Rip Current Statement 12, NWS JSJ
NWS JSJ issued this rip current statement at Mar 8, 2019, 2:31 AM CST. It took effect at Mar 8, 2019, 4:00 PM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 2:31 AM CST (08:31 UTC)
- In effect from
- Mar 8, 2019, 4:00 PM CST
- Expired
- Mar 10, 2019, 1:34 AM CST
- In force
- 34 hr
- Issued by
- NWS JSJ
The text
As transmitted.
370 WHCA42 TJSJ 080831 CFWSJU Coastal Hazard Message National Weather Service San Juan PR 431 AM AST Fri Mar 8 2019 PRZ008-081645- /O.NEW.TJSJ.RP.S.0012.190308T2200Z-190310T1100Z/ Northwest- 431 AM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... The National Weather Service in San Juan has issued a High Rip Current Risk, which is in effect from this evening through Sunday morning. * LOCATION...Beaches along the northwest coast of Puerto Rico. * TIMING...From this evening through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ005-081645- /O.NEW.TJSJ.RP.S.0012.190309T0900Z-190310T1100Z/ North Central- 431 AM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in San Juan has issued a High Rip Current Risk, which is in effect from late tonight through Sunday morning. * LOCATION...Beaches along the north central coast of Puerto Rico. * TIMING...From late tonight through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
7 follow-up statements
055 WHCA42 TJSJ 081337 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 937 AM AST Fri Mar 8 2019 PRZ008-082200- /O.CON.TJSJ.RP.S.0012.190308T2200Z-190310T1100Z/ Northwest- 937 AM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 PM AST THIS EVENING THROUGH SUNDAY MORNING... * LOCATION...Beaches along the northwest coast of Puerto Rico. * TIMING...From this evening through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ005-082200- /O.CON.TJSJ.RP.S.0012.190309T0900Z-190310T1100Z/ North Central- 937 AM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * LOCATION...Beaches along the north central coast of Puerto Rico. * TIMING...From late tonight through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
607 WHCA42 TJSJ 081946 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 346 PM AST Fri Mar 8 2019 Default overview section PRZ008-090400- /O.CON.TJSJ.RP.S.0012.190308T2200Z-190310T1100Z/ Northwest- 346 PM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY MORNING... * LOCATION...Beaches along the northwest coast of Puerto Rico. * TIMING...From this evening through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ005-090400- /O.CON.TJSJ.RP.S.0012.190309T0900Z-190310T1100Z/ North Central- 346 PM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * LOCATION...Beaches along the north central coast of Puerto Rico. * TIMING...From late tonight through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
000 WHCA42 TJSJ 090136 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 936 PM AST Fri Mar 8 2019 PRZ008-090945- /O.CON.TJSJ.RP.S.0012.000000T0000Z-190310T1100Z/ Northwest- 936 PM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY MORNING... * LOCATION...Beaches along the northwest coast of Puerto Rico. * TIMING...From this evening through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ005-090945- /O.CON.TJSJ.RP.S.0012.190309T0900Z-190310T1100Z/ North Central- 936 PM AST Fri Mar 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 5 AM AST SATURDAY THROUGH SUNDAY MORNING... * LOCATION...Beaches along the north central coast of Puerto Rico. * TIMING...From late tonight through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
722 WHCA42 TJSJ 090730 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 330 AM AST Sat Mar 9 2019 PRZ001-092200- /O.EXA.TJSJ.RP.S.0012.000000T0000Z-190310T1100Z/ San Juan and Vicinity- 330 AM AST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY MORNING... The National Weather Service in SAN JUAN has issued a High Rip Current Risk, which is in effect through Sunday morning. * LOCATION...Beaches of San Juan and vicinity. * TIMING...Through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ005-092200- /O.EXT.TJSJ.RP.S.0012.190309T0730Z-190310T1100Z/ North Central- 330 AM AST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY MORNING... * LOCATION...Beaches along the north central coast of Puerto Rico. * TIMING...Through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ008-092200- /O.CON.TJSJ.RP.S.0012.000000T0000Z-190310T1100Z/ Northwest- 330 AM AST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY MORNING... * LOCATION...Beaches along the northwest coast of Puerto Rico. * TIMING...Through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
025 WHCA42 TJSJ 091951 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 351 PM AST Sat Mar 9 2019 PRZ001-005-008-100400- /O.CON.TJSJ.RP.S.0012.000000T0000Z-190310T1100Z/ San Juan and Vicinity-North Central-Northwest- 351 PM AST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY MORNING... * LOCATION...Beaches along the northwest coast of Puerto Rico. * TIMING...Through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
705 WHCA42 TJSJ 100121 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED National Weather Service San Juan PR 921 PM AST Sat Mar 9 2019 PRZ001-005-008-101100- /O.CON.TJSJ.RP.S.0012.000000T0000Z-190310T1100Z/ San Juan and Vicinity-North Central-Northwest- 921 PM AST Sat Mar 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 AM AST SUNDAY... * LOCATION...Beaches along the northwest coast of Puerto Rico. * TIMING...Through Sunday morning. * IMPACTS...Strong currents that can carry even the best of swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
950 WHCA42 TJSJ 100734 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 334 AM AST Sun Mar 10 2019 PRZ001-005-008-100845- /O.CAN.TJSJ.RP.S.0012.000000T0000Z-190310T1100Z/ San Juan and Vicinity-North Central-Northwest- 334 AM AST Sun Mar 10 2019 ...HIGH RIP CURRENT RISK IS CANCELLED... The National Weather Service in San Juan has cancelled the High Rip Current Risk. However, a moderate risk of rip currents is expected along the northern beaches of Puerto Rico today. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Mar 7, 6:57 PM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Mar 7, 6:57 PM CST, 7 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
857 PM AST Thu Mar 7 2019
.UPDATE...Low to mid level cloudiness and a few light showers lingered
across Puerto Rico and the adjacent islands. Expect the cloud
cover and shower activity to diminish and dissipate during the
next few hours leaving partly cloudy to mostly clear skies. A few
showers may however develop over the regional waters but no
significant rainfall is forecast over land areas as model guidance
and recent satellite imagery and doppler weather radar all
suggest a brief dry slot between PR and the Virgin Islands.
However, another surge of low to mid level moisture now across
the Lesser Antilles is progged to reach the forecast area by
Friday afternoon and during the evening hours. Until then no
changes made to the inherited forecast package and reasoning which
suggest mostly fair weather and sunny skies should prevail over
most of the islands. except for western PR where showers are
expected to develop. Some of these afternoon showers may however
be enhanced due to the passage of an upper level jet which should
provide sufficient ventilation for some moderate to locally heavy
rainfall in isolated areas during the afternoon. Otherwise no
changes for now.
&&
.AVIATION UPDATE...VFR cond expected durg the prd. SCT-BKN lyrs
nr FL025...FL050...FL080 with ISOLD SHRA en route btw islands and
ovr regional waters. No sig operational wx impacts attm.
&&
.MARINE UPDATE...No change to previous marine discussion at this
time. Recent data from surrounding buoys all suggest winds ranging
between 5-15 kts and seas of 5 feet or less.
&&
.PREV DISCUSSION... /issued 355 PM AST Thu Mar 7 2019/
SYNOPSIS...
Moisture is forecast to diminish across the region on Friday with
drier conditions expected during the weekend. Therefore a
relatively dry weather pattern is expected with fair weather
conditions across Puerto Rico and the U.S. Virgin Islands through
early next week. In addition, easterly winds will prevail across
the region ranging from 15 to 20 mph.
SHORT TERM...Tonight through Saturday...
A patch of moisture from the east is currently moving across
eastern areas of Puerto Rico. The moisture is inducing showers
across eastern and interior areas of the island, and is forecast
to affect interior and western areas later this afternoon.
Development of showers will continue as a result of continue low-
level moisture, diurnal heating and wind convergence. However, dry
air in the mid and upper-levels of the atmosphere will continue
to shunt the vertical development of showers. Therefore, expect
light rainfall totals.
Friday a drier air mass is forecast to move into the region during
the morning, and remain through the afternoon. This will limit
shower development over the island for most of the day. However,
can't rule out an isolated shower developing during the
afternoon. Saturday, moisture is forecast to filter in from the
east across the island. The increase in moisture combined with
weak troughiness in the mid/upper-levels; as well as diurnal
heating will aid in the development of showers. In addition,
showers are forecast to develop across portions of eastern and
northern Puerto Rico during the morning hours. Then across
interior and western areas during the afternoon.
A weak mid level trough is expected to remain to the northeast
Caribbean through the short- term period. The forcing associated
with the mid- level trough is forecast to remain east of the
Leeward Islands during the short-term period. This should
intensify the trade wind cap across the area on Friday and through
the weekend. Easterly winds are forecast to prevail ranging from
15 to 20 mph.
LONG TERM...Sunday through Thursday....From previous discussion
issued at 4:24 AM AST....
Model suggests that a surface high pressure will build over the
western Atlantic and then drift southwestward into the Bahamas
region until it dissipates by Wednesday. In the meantime, a broad
surface high pressure will move off the east coast of the United
States into the western Atlantic. The combination of these
features will maintain a moderate to fresh northeast wind flow
across the region. Although patches of low-level moisture,
associated to the remnants of a frontal boundary, are expected to
move in on Sunday into Monday, a mass of relatively drier air will
quickly infiltrate and dominate the local weather conditions late
Monday night through at least Thursday. Afternoon convection, if
any, could develop over the interior and southwestern Puerto Rico
each day. However, the presence of a ridge aloft centered over
the western Atlantic along with drying upper level conditions and
a strong wind cap will suppress deep convection and limit
significant rainfall accumulations across the local islands.
AVIATION...
Mainly VFR conditions expected to prevail across all
terminal sites through the forecast period. VCSH across TJPS and
TJMZ terminals through 07/23z. Winds from the E-ENE between 10 and
15 kts with higher gusts through 06/22z, becoming light and variable
overnight.
MARINE...
Marine conditions are expected to remain below 6 feet over the
next several days. Winds will be out of the east to northeast
ranging from 15 to 20 kts. A low to moderate risk of rip currents
for all the local beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 85 72 85 / 10 10 40 40
STT 73 83 74 83 / 20 20 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from Friday evening through Sunday morning
for Northwest.
High Rip Current Risk from late Friday night through Sunday
morning for North Central.
VI...None.
AM...None.
&&
SHORT TERM...RAM
LONG TERM....RAMHazardous weather outlook, Mar 7, 3:21 AM CST, 23 hours 10 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 500 AM AST jueves 7 de marzo de 2019 AMZ710>745-PRZ001>013-080900- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe- 500 AM AST jueves 7 de marzo de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche Inundaciones...Lluvia fuerte puede producir inundaciones urbanas y de riachueles, mayormente a traves del oeste de Puerto Rico. .Oleaje... Se espera oleaje picado hasta 5 pies a traves de las aguas expuestas del Atlantico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas a lo largo de la costa norte y este de Puerto Rico, Vieques y Culebra. .Dia dos a siete... viernes a miercoles Se espera que un riesgo moderado de corrientes marinas continue durante los proximos dias. Se espera un riesgo alto de corrientes marinas entre el viernes en la noche y el sabado para las playas a lo largo de la costa noroeste de Puerto Rico. Se espera oleaje picado hasta 6 pies durante el fin de semana a traves de las aguas del Atlantico y pasajes locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-080900- San Tomas, San John y Islas Adyacentes- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 500 AM AST jueves 7 de marzo de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...hoy y esta Noche .Oleaje... Se espera oleaje picado hasta 5 pies a traves de las aguas expuestas del Atlantico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y sur de Santa Cruz. .Dia dos a siete...viernes a miercoles Se espera que un riesgo moderado de corrientes marinas continua para los proximos dias para Santa Cruz y San Thomas. Se espera oleaje picado hasta 6 pies durante el fin de semana a traves de las aguas del Atlantico y pasajes locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Rip Current Statements in Puerto Rico, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.